Alert archive / Washington / Freezing Rain Advisories in 2012

Freezing Rain Advisory 2, NWS Spokane, WA

January 29, 2012

NWS Spokane, WA issued this freezing rain advisory at Jan 29, 2012, 6:25 AM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2012, 6:25 AM PST (14:25 UTC)
Expired
Jan 29, 2012, 1:19 PM PST
In force
7 hr
Issued by
NWS Spokane, WA

The text

As transmitted, in the capitals the NWS used until 2016.

112 
WWUS46 KOTX 291425
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
625 AM PST SUN JAN 29 2012

...HEAVY SNOW LIKELY FOR THE IDAHO PANHANDLE MOUNTAINS. THE
HEAVIEST SNOW NOW LOOKS TO IMPACT THE AREA TONIGHT THROUGH MONDAY
AFTERNOON WITH ONLY LIGHT ACCUMULATIONS TODAY...

...FOR THE EAST SLOPES OF THE CASCADES...THE MAIN IMPACT WEATHER IS
NOW FREEZING RAIN AND EMBEDDED POCKETS OF SLEET AS THE SNOW LEVEL
HAS RISEN CONSIDERABLY THIS MORNING...

.A FETCH OF SUBTROPICAL MOISTURE COMBINED WITH PERSISTENT
UPSLOPING FLOW AIMED INTO THE IDAHO PANHANDLE WILL RESULT IN
HEAVY MOUNTAIN SNOW ACCUMULATIONS. THE HEAVIEST SNOW
ACCUMULATIONS WILL OCCUR ABOVE 3000 FEET.

WAZ042-291800-
/O.CAN.KOTX.WW.Y.0008.000000T0000Z-120129T1800Z/
/O.NEW.KOTX.ZR.Y.0002.120129T1425Z-120129T1800Z/
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE FOLLOWING LOCATIONS...LEAVENWORTH...MAZAMA...
TWISP...WINTHROP...STEHEKIN...CONCONULLY...BLEWETT PASS...
LOUP LOUP PASS
625 AM PST SUN JAN 29 2012

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING
BELOW 3500 FEET...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZING
RAIN ADVISORY BELOW 3500 FEET...WHICH IS IN EFFECT UNTIL 10 AM
PST THIS MORNING. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED.

* ICE ACCUMULATIONS: UP TO ONE QUARTER INCH OF ICE. SLEET MAY BE
  MIXED WITH THE FREEZING RAIN AT TIMES. ANY ADDITIONAL SNOW
  ACCUMULATIONS WILL BE LIMITED 2 TO 4 INCHES ABOVE 4500 FEET THIS
  MORNING. 

* ELEVATION: ICING BELOW 3500 FEET.

* TIMING: THE FREEZING RAIN THREAT WILL SLOWLY DECLINE OR REMAIN
  STEADY INTO MID MORNING. SNOW SHOWERS WILL INCREASE NEAR THE
  CASCADE CREST LATER TODAY WITH ACCUMULATIONS OF 3 TO 5 INCHES
  ABOVE 3500 FEET BY TONIGHT. 

* LOCATIONS INCLUDE: LEAVENWORTH...MAZAMA...TWISP...WINTHROP...
  STEHEKIN...CONCONULLY...BLEWETT PASS...LOUP LOUP PASS 

* WINDS: WIND GUSTS UP TO 45 MPH ON MOUNTAIN RIDGES.

* IMPACTS: VERY SLIPPER TREACHEROUS ROADS ARE CERTAIN...AND
  INCLUDES HIGHWAY 2 WEST OF WENATCHEE TO LEAVENWORTH AND
  PLAIN...AS WELL AS HIGHWAY 20 THROUGH THE METHOW VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$

WAZ041-291530-
/O.CAN.KOTX.WW.Y.0008.000000T0000Z-120129T1800Z/
WENATCHEE AREA-
INCLUDING THE FOLLOWING LOCATIONS...WENATCHEE...CHELAN...ENTIAT...
CASHMERE
625 AM PST SUN JAN 29 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

THE MAIN IMPACT WEATHER IS NOW FREEZING RAIN AND EMBEDDED POCKETS
OF SLEET AS THE SNOW LEVEL HAS RISEN CONSIDERABLY ACROSS THE EAST
SLOPES OF THE CASCADES THIS MORNING.

$$

IDZ001-004-292230-
/O.EXT.KOTX.WS.A.0003.120130T0000Z-120131T0000Z/
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...EASTPORT...
SCHWEITZER MOUNTAIN ROAD...OSBURN...WALLACE...MULLAN...
DOBSON PASS...LOOKOUT PASS
625 AM PST SUN JAN 29 2012

...WINTER STORM WATCH NOW IN EFFECT FROM 4 PM PST THIS AFTERNOON
THROUGH MONDAY AFTERNOON ABOVE 3000 FEET...

THE WINTER STORM WATCH ABOVE 3000 FEET IS NOW IN EFFECT FROM 4 PM
PST THIS AFTERNOON THROUGH MONDAY AFTERNOON. 

* SNOW ACCUMULATIONS: 2 TO 4 INCHES WILL BE POSSIBLE OVERNIGHT 
  AND DURING THE DAY SUNDAY. SUNDAY NIGHT THROUGH MONDAY...12 TO 
  18 INCHES WHICH INCLUDES ALL PASSES EXCEPT FOURTH OF JULY PASS 
  ALONG INTERSTATE 90. THE HIGHEST ELEVATIONS ABOVE THE PASSES...
   WHICH INCLUDES SKI RESORTS...MAY SEE LOCAL AMOUNTS UP TO 24 
  INCHES ON THE UPPER PEAKS. IN THE VALLEYS NORTH OF SANDPOINT 
  NEAR THE CANADIAN BORDER EXPECT 1 TO 3 INCHES OF SNOW WILL 
  FALL INTO MIDDAY SUNDAY. 

* ELEVATION: ABOVE 3000 FEET.

* TIMING: SNOW WILL BE POSSIBLE THROUGHOUT TODAY WITH MODERATE TO
  HEAVY SNOW DEVELOPING TONIGHT AND PERSISTING THROUGH MONDAY
  AFTERNOON.

* LOCATIONS INCLUDE: EASTPORT...SCHWEITZER MOUNTAIN ROAD...
  OSBURN...WALLACE...MULLAN...DOBSON PASS...LOOKOUT PASS 

* WINDS: SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 50 MPH 
  ALONG EXPOSED RIDGETOPS.

* IMPACTS: MODERATE TO HEAVY SNOW ACCUMULATIONS WILL MAKE 
  TRAVEL TREACHEROUS ACROSS MOUNTAIN PASSES. GUSTY WINDS WILL 
  LEAD TO BLOWING AND DRIFTING SNOW. HEAVY SNOW ACCUMULATIONS 
  MAY LEAD TO SMALL TREE LIMBS BREAKING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

$$
2 follow-up statements
159 
WWUS46 KOTX 291746
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
946 AM PST SUN JAN 29 2012

...HEAVY SNOW LIKELY FOR THE IDAHO PANHANDLE MOUNTAINS. THE
HEAVIEST SNOW WILL IMPACT THE AREA TONIGHT THROUGH MONDAY
AFTERNOON WITH ONLY LIGHT ACCUMULATIONS SUNDAY...

...FOR THE EAST SLOPES OF THE CASCADES...THE MAIN IMPACT WEATHER
WILL BE FREEZING RAIN MAINLY IN THE METHOW VALLEY...

.A FETCH OF SUBTROPICAL MOISTURE COMBINED WITH PERSISTENT
UPSLOPING FLOW AIMED INTO THE REGION WILL RESULT IN HEAVY
MOUNTAIN SNOW ACCUMULATIONS FOR IDAHO AND AREAS OF FREEZING RAIN
IN THE CASCADE EAST SLOPES. THE HEAVIEST SNOW ACCUMULATIONS WILL 
OCCUR ABOVE 3000 FEET.

IDZ001-300200-
/O.UPG.KOTX.WS.A.0003.120130T0000Z-120131T0000Z/
/O.NEW.KOTX.WS.W.0004.120130T0000Z-120131T0000Z/
NORTHERN PANHANDLE-
INCLUDING THE FOLLOWING LOCATIONS...EASTPORT...
SCHWEITZER MOUNTAIN ROAD
946 AM PST SUN JAN 29 2012

...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM PST MONDAY ABOVE 3000 FEET...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WARNING ABOVE 3000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM
4 PM THIS AFTERNOON TO 4 PM PST MONDAY. THE WINTER STORM WATCH IS
NO LONGER IN EFFECT.

* SNOW ACCUMULATIONS: 1 TO 4 INCHES WILL BE POSSIBLE SUNDAY.
  SUNDAY NIGHT THROUGH MONDAY...12 TO 18 INCHES.

* ELEVATION: SNOW LEVELS WILL START OFF NEAR 3500 FEET AND LOWER
  NEAR TO SLIGHTLY BELOW 3000 FEET EARLY MONDAY.

* TIMING: LIGHT SNOW WILL BE POSSIBLE THROUGHOUT TODAY WITH
  MODERATE TO HEAVY SNOW DEVELOPING TONIGHT AND PERSISTING THROUGH
  MONDAY AFTERNOON.

* LOCATIONS INCLUDE: SCHWEITZER MOUNTAIN ROAD.

* WINDS: SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 50 MPH 
  ALONG EXPOSED RIDGETOPS.

* IMPACTS: MODERATE TO HEAVY SNOW ACCUMULATIONS WILL MAKE TRAVEL
  TREACHEROUS ACROSS MOUNTAIN PASSES. GUSTY WINDS WILL LEAD TO
  BLOWING AND DRIFTING SNOW ALONG EXPOSED RIDGETOPS. HEAVY SNOW
  ACCUMULATIONS MAY LEAD TO SMALL TREE LIMBS BREAKING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

IDZ004-300200-
/O.UPG.KOTX.WS.A.0003.120130T0000Z-120131T0000Z/
/O.NEW.KOTX.WS.W.0004.120130T0000Z-120131T0000Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...OSBURN...WALLACE...MULLAN...
DOBSON PASS...LOOKOUT PASS
946 AM PST SUN JAN 29 2012

...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM PST MONDAY ABOVE 3500 FEET...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WARNING ABOVE 3500 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM
4 PM THIS AFTERNOON TO 4 PM PST MONDAY. THE WINTER STORM WATCH IS
NO LONGER IN EFFECT.

* SNOW ACCUMULATIONS: 1 TO 4 INCHES WILL BE POSSIBLE DURING THE
  DAY SUNDAY. SUNDAY NIGHT THROUGH MONDAY...12 TO 18 INCHES WHICH
  INCLUDES ALL PASSES EXCEPT FOURTH OF JULY PASS ALONG INTERSTATE
  90. THE HIGHEST ELEVATIONS ABOVE THE PASSES... WHICH INCLUDES
  SKI RESORTS...MAY SEE LOCAL AMOUNTS UP TO 24 INCHES ON THE UPPER
  PEAKS. 

* ELEVATION: SNOW LEVELS WILL BE 4000 FEET SUNDAY...LOWERING TO
  3500 FEET EARLY MONDAY MORNING.

* TIMING: LIGHT SNOW WILL BE POSSIBLE TODAY WITH MODERATE TO HEAVY
  SNOW DEVELOPING TONIGHT AND PERSISTING THROUGH MONDAY AFTERNOON.

* LOCATIONS INCLUDE: OSBURN...WALLACE...MULLAN...LOOKOUT PASS

* WINDS: SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 50 MPH 
  ALONG EXPOSED RIDGETOPS.

* IMPACTS: MODERATE TO HEAVY SNOW ACCUMULATIONS WILL MAKE TRAVEL
  TREACHEROUS ACROSS MOUNTAIN PASSES. GUSTY WINDS WILL LEAD TO
  BLOWING AND DRIFTING SNOW ALONG EXPOSED RIDGETOPS. HEAVY SNOW
  ACCUMULATIONS MAY LEAD TO SMALL TREE LIMBS BREAKING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

WAZ042-300000-
/O.EXT.KOTX.ZR.Y.0002.000000T0000Z-120130T0000Z/
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE FOLLOWING LOCATIONS...MAZAMA...TWISP...WINTHROP...
LOUP LOUP PASS
946 AM PST SUN JAN 29 2012

...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON BELOW 4000 FEET...

THE FREEZING RAIN ADVISORY BELOW 4000 FEET IS NOW IN EFFECT UNTIL
4 PM PST THIS AFTERNOON. 

* ICE ACCUMULATIONS: UP TO TENTH OF AN INCH OF ADDITIONAL ICE IS
  POSSIBLE.

* ELEVATION: ICING BELOW 3500 FEET.

* TIMING: THE FREEZING RAIN THREAT WILL SLOWLY INCREASE THIS
  MORNING AND AFTERNOON AS ADDITIONAL PRECIPITATION CROSSES THE
  CASCADES.

* LOCATIONS INCLUDE: MAZAMA...TWISP...WINTHROP...LOUP LOUP PASS

* IMPACTS: VERY SLIPPERY AND TREACHEROUS ROADS ARE CERTAIN...A
  QUARTER INCH OF ICE HAS ALREADY FALLEN IN THE WINTHROP AREA.
  TRAVEL ALONG HIGHWAY 20 THROUGH THE METHOW VALLEY WILL BE HIGHLY 
  IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$
001 
WWUS46 KOTX 292119
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
119 PM PST SUN JAN 29 2012

...HEAVY SNOW LIKELY FOR THE IDAHO PANHANDLE MOUNTAINS. THE
HEAVIEST SNOW WILL IMPACT THE AREA TONIGHT THROUGH MONDAY
AFTERNOON WITH ONLY LIGHT ACCUMULATIONS SUNDAY...

.A FETCH OF SUBTROPICAL MOISTURE COMBINED WITH PERSISTENT
UPSLOPING FLOW AIMED INTO THE REGION WILL RESULT IN HEAVY MOUNTAIN
SNOW ACCUMULATIONS FOR IDAHO. THE HEAVIEST SNOW ACCUMULATIONS
WILL OCCUR ABOVE 3000 FEET.

WAZ042-292230-
/O.CAN.KOTX.ZR.Y.0002.000000T0000Z-120130T0000Z/
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE FOLLOWING LOCATIONS...MAZAMA...TWISP...WINTHROP...
LOUP LOUP PASS
119 PM PST SUN JAN 29 2012

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE
FREEZING RAIN ADVISORY. 

TEMPERATURES IN THE METHOW VALLEY HAVE WARMED ABOVE FREEZING AND
ONLY LIGHT SHOWERS WILL IMPACT THE AREA THROUGH THIS AFTERNOON.
THE THREAT FOR ACCUMULATING ICE FROM FREEZING RAIN HAS ENDED.

$$

IDZ001-300730-
/O.CON.KOTX.WS.W.0004.120130T0000Z-120131T0000Z/
NORTHERN PANHANDLE-
INCLUDING THE FOLLOWING LOCATIONS...EASTPORT...
SCHWEITZER MOUNTAIN ROAD
119 PM PST SUN JAN 29 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY
ABOVE 3000 FEET...

A WINTER STORM WARNING ABOVE 3000 FEET REMAINS IN EFFECT UNTIL
4 PM PST MONDAY. 

* SNOW ACCUMULATIONS: 1 TO 4 INCHES WILL BE POSSIBLE SUNDAY. 
  SUNDAY NIGHT THROUGH MONDAY...12 TO 18 INCHES. 

* ELEVATION: SNOW LEVELS WILL START OFF NEAR 3500 FEET AND 
  LOWER NEAR TO SLIGHTLY BELOW 3000 FEET EARLY MONDAY. 

* TIMING: LIGHT SNOW WILL BE POSSIBLE THROUGHOUT TODAY WITH 
  MODERATE TO HEAVY SNOW DEVELOPING TONIGHT AND PERSISTING 
  THROUGH MONDAY AFTERNOON. 

* LOCATIONS INCLUDE: SCHWEITZER MOUNTAIN ROAD.

* WINDS: SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 50 MPH 
  ALONG EXPOSED RIDGETOPS.

* IMPACTS: MODERATE TO HEAVY SNOW ACCUMULATIONS WILL MAKE 
  TRAVEL TREACHEROUS ACROSS MOUNTAIN PASSES. GUSTY WINDS WILL 
  LEAD TO BLOWING AND DRIFTING SNOW ALONG EXPOSED RIDGETOPS. 
  HEAVY SNOW ACCUMULATIONS MAY LEAD TO SMALL TREE LIMBS 
  BREAKING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

IDZ004-300730-
/O.CON.KOTX.WS.W.0004.120130T0000Z-120131T0000Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...OSBURN...WALLACE...MULLAN...
DOBSON PASS...LOOKOUT PASS
119 PM PST SUN JAN 29 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY
ABOVE 3500 FEET...

A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT UNTIL
4 PM PST MONDAY. 

* SNOW ACCUMULATIONS: 1 TO 4 INCHES WILL BE POSSIBLE DURING THE 
  DAY SUNDAY. SUNDAY NIGHT THROUGH MONDAY...12 TO 18 INCHES 
  WHICH INCLUDES ALL PASSES EXCEPT FOURTH OF JULY PASS ALONG 
  INTERSTATE 90. THE HIGHEST ELEVATIONS ABOVE THE PASSES... 
  WHICH INCLUDES SKI RESORTS...MAY SEE LOCAL AMOUNTS UP TO 24 
  INCHES ON THE UPPER PEAKS. 

* ELEVATION: SNOW LEVELS WILL BE 4000 FEET SUNDAY...LOWERING TO 
  3500 FEET EARLY MONDAY MORNING.

* TIMING: LIGHT SNOW WILL BE POSSIBLE TODAY WITH MODERATE TO
  HEAVY SNOW DEVELOPING TONIGHT AND PERSISTING THROUGH MONDAY 
  AFTERNOON.

* LOCATIONS INCLUDE: OSBURN...WALLACE...MULLAN...LOOKOUT PASS

* WINDS: SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 50 MPH 
  ALONG EXPOSED RIDGETOPS.

* IMPACTS: MODERATE TO HEAVY SNOW ACCUMULATIONS WILL MAKE 
  TRAVEL TREACHEROUS ACROSS MOUNTAIN PASSES. GUSTY WINDS WILL 
  LEAD TO BLOWING AND DRIFTING SNOW ALONG EXPOSED RIDGETOPS. 
  HEAVY SNOW ACCUMULATIONS MAY LEAD TO SMALL TREE LIMBS 
  BREAKING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

What forecasters said that day

The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this freezing rain advisory went out at Jan 29, 2:53 AM PST, 3 hours 32 minutes earlier.

Area forecast discussion, Jan 29, 2:53 AM PST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
253 AM PST Sun Jan 29 2012

.SYNOPSIS...A weak warm front will bring light wintry precipitation
to the Idaho Panhandle and northern portions of Washington today.
A vigorous low pressure system will move through the Pacific
Northwest tonight and Monday bringing breezy conditions to the
Columbia Basin and the Palouse. This storm will also produce heavy
mountain snow over the Cascades and Idaho Panhandle. Another weak
low pressure system is expected Tuesday, followed by the arrival
of high pressure and drier weather for Wednesday into next
weekend.

&&

.DISCUSSION...
Today through Mon: Snow amnts, freezing pcpn, and winds remain the
focus the first part of the short term fcst. We'll be monitoring
closely the evolution of the vertical thermal profiles and pcpn
trends on radar this morning as cold air remains dammed against
the Cascades below about 850mb. Veered SW flow aloft should favor
a better chance of snow close to the Cascade crest and also N of
Lake Chelan. The zone from the N Cascades E through the Okanogan
Valley/Highlands is also in the path of an inbound band of heavy
showers and embedded thunderstorms that is now crossing Puget
Sound. It looks likely that we'll have to extend the highlight and
possibly upgrade to a warning if this band holds together as it
cross the Cascades in the next few hours. As far as the winder
storm watch for the N Id mtns, we are borderline on all thresholds
as far as expected snow levels and accumulations, and the heaviest
snows may not arrive until Mon across N Id when veered w/sw flow
accompanies steep mid level lapse rates with a vigorous vort max
and cold fropa. So we may just leave this as a watch for now. Very
gusty Mtn winds and speeds approaching advsy threshold still looks
possible later today and through Mon morning. bz

Monday Night through Saturday...Flat
progressive zonal flow allows shortwaves of various sizes and
intensity to traverse at times into Thursday with the strongest
one expected to pass through Tuesday night into Wednesday but a
weak warm front precedes it and sweeps through on Tuesday.
Longwave ridging then moves in to allow decrease in pops and a
general dry forecast with temperatures near average for Wednesday
night on into Saturday. /Pelatti

&&

.AVIATION...
06Z TAFs: A rather complex storm system will impact the region during
the next 24 hours.  A majority of the snow is expected to remain
mostly near the Canadian Border through 12z Sun.  P-type for the east
slope valleys down to the Waterville Plateau will be mostly freezing
rain but any pcpn is expected to be extremely light.  Brief drying is
expected through the night. Pcp chances will increase through the day
Sunday starting aft 17z.  KMWH is expected to be on the western periphery
of the pcpn shield with even higher chances for nothing more than trace
amts at KEAT. Look for breezy southerly winds to develop over KLWS-KPUW
overnight and into Sun morning.  Heavier pcpn assoc with this storm will
arrive around 00z Mon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        39  33  41  29  38  27 /  50  90  40  10  50  40
Coeur d'Alene  39  33  41  29  38  27 /  70 100  70  20  60  40
Pullman        44  34  44  30  41  32 /  60 100  70  20  40  30
Lewiston       50  38  49  34  46  33 /  30  90  50  10  20  20
Colville       39  35  40  28  37  24 /  60  80  40  10  50  40
Sandpoint      39  35  40  29  37  27 /  90 100  70  30  60  50
Kellogg        39  34  39  31  37  30 /  90 100  80  40  70  60
Moses Lake     40  34  43  27  40  23 /  20  40  10  10  30  20
Wenatchee      38  36  40  26  38  24 /  20  30  10  10  20  20
Omak           38  32  39  23  36  20 /  30  40  10  10  40  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Watch from 1 PM PST this afternoon through Monday
     afternoon for Central Panhandle Mountains-Northern
     Panhandle.

WA...Winter Weather Advisory until 10 AM PST this morning for East
     Slopes Northern Cascades-Wenatchee Area.

&&

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 11:08 PM PSTWinter Weather AdvisoryOTXChelan, Douglas7 hr

Nearby

Freezing Rain Advisories in Washington, 2012Every freezing rain advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.